MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR INTERFACE; BTT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR INTERFACE; BTT
Model Number OPT318
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The optiflow junior nasal cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and paediatric patients.It features adhesive pads (wigglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs and breathable kink-proof and crush-resistant flexible tubing.Method: the complaint opt318 optiflow junior nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information and photograph provided by the customer and our knowledge of the product.Result: visual inspection of the provided photographs revealed no signs of use.Also, damages were not visible on the provided photos.Conclusion: without the complaint device, we are unable to determine the cause of the reported event.All optiflow junior cannula are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken hourly from each run and pull tested to check glue joint strength at the cannula/tube joint, as well as the swivel grip joint.If there are any failures the entire batch is put aside for further investigation.The subject opt318 optiflow junior nasal cannula would have met the required specification at the time of production.The user instructions which accompany the opt318 optiflow junior nasal cannula show in pictorial format the correct placement and fitting of the cannula and also warn:.
 
Event or Problem Description
A distributor on behalf of a healthcare facility in thailand reported via a fisher and paykel (f&p) healthcare representative that leaks were found in tubing of three opt318 optiflow junior nasal cannulas before use on a patient.There was no patient involvement.

Brand Name
OPTIFLOW JUNIOR INTERFACE
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road,
suite 300
irvine, CA 92618
9494534000
MDR Report Key15858564
Report Number9611451-2022-01095
Device Sequence Number12257694
Product Code BTT
UDI-Device Identifier09420012432308
UDI-Public(01)09420012432308(10)2100876080(11)190909
Combination Product (Y/N)N
Initial Reporter CountryTH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT318
Device Catalogue NumberOPT318
Device Lot Number2100876080
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Initial Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown